Alert archive / Michigan / Gale Warnings in 2024
Gale Warning 18, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 31, 2024, 10:50 AM EDT. It took effect at Oct 31, 2024, 6:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2024, 10:50 AM EDT (14:50 UTC)
- In effect from
- Oct 31, 2024, 6:00 PM EDT
- Expired
- Nov 1, 2024, 2:39 AM EDT
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
748 WHUS73 KAPX 311450 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1050 AM EDT Thu Oct 31 2024 LSZ321-322-312300- /O.EXT.KAPX.SC.Y.0085.000000T0000Z-241031T1500Z/ /O.NEW.KAPX.GL.W.0018.241101T0000Z-241101T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1050 AM EDT Thu Oct 31 2024 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...For the Gale Warning, Highest gusts up to 40 kts from the northwest and highest waves around 8 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...For the Gale Warning, from 8 PM this evening to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LHZ345-346-LMZ323-341-342-312300- /O.EXT.KAPX.SC.Y.0085.000000T0000Z-241031T1500Z/ /O.NEW.KAPX.GL.W.0018.241101T0000Z-241101T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1050 AM EDT Thu Oct 31 2024 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...For the Gale Warning, Highest gusts up to 40 kts from the west and highest waves around 8 feet expected. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island and St Ignace to False Detour Channel. In Lake Michigan, Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay. * WHEN...For the Gale Warning, from 8 PM this evening to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LHZ347>349-312300- /O.EXT.KAPX.SC.Y.0085.000000T0000Z-241031T1500Z/ /O.NEW.KAPX.GL.W.0018.241101T0000Z-241101T1500Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1050 AM EDT Thu Oct 31 2024 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY... * WHAT...For the Gale Warning, Highest gusts up to 40 kts from the west and highest waves around 9 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...For the Gale Warning, from 8 PM this evening to 11 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ344>346-312300- /O.EXT.KAPX.SC.Y.0085.000000T0000Z-241031T1500Z/ /O.NEW.KAPX.GL.W.0018.241031T2200Z-241101T1200Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1050 AM EDT Thu Oct 31 2024 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...For the Gale Warning, Highest gusts up to 40 kts from the west and highest waves around 11 feet expected. * WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...For the Gale Warning, from 6 PM this evening to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
3 follow-up statements
123 WHUS73 KAPX 311935 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 335 PM EDT Thu Oct 31 2024 LMZ344>346-010345- /O.CON.KAPX.GL.W.0018.241031T2200Z-241101T1200Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 335 PM EDT Thu Oct 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Highest gusts up to 40 kts from the west and highest waves around 11 feet expected. * WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LHZ345-346-LMZ323-341-342-LSZ321-322-010345- /O.CON.KAPX.GL.W.0018.241101T0000Z-241101T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 335 PM EDT Thu Oct 31 2024 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...Highest gusts up to 45 kts from the northwest and highest waves around 8 feet expected. * WHERE...Portions of Lake Huron, Lake Michigan and Lake Superior. * WHEN...From 8 PM this evening to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LHZ347>349-010345- /O.CON.KAPX.GL.W.0018.241101T0000Z-241101T1500Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 335 PM EDT Thu Oct 31 2024 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY... * WHAT...Highest gusts up to 40 kts from the west and highest waves around 9 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 8 PM this evening to 11 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
140 WHUS73 KAPX 010206 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1006 PM EDT Thu Oct 31 2024 LMZ344>346-011015- /O.CON.KAPX.GL.W.0018.000000T0000Z-241101T1200Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1006 PM EDT Thu Oct 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Highest gusts up to 40 kts from the northwest and highest waves around 11 feet. * WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LHZ345-346-LMZ323-341-342-LSZ321-322-011015- /O.CON.KAPX.GL.W.0018.000000T0000Z-241101T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1006 PM EDT Thu Oct 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Highest gusts up to 45 kts from the northwest and highest waves around 8 feet. * WHERE...Portions of Lake Huron, Lake Michigan and Lake Superior. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LHZ347>349-011015- /O.CON.KAPX.GL.W.0018.000000T0000Z-241101T1500Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1006 PM EDT Thu Oct 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Highest gusts up to 40 kts from the west and highest waves around 9 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
203 WHUS73 KAPX 010639 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 239 AM EDT Fri Nov 1 2024 LSZ321-322-011445- /O.CAN.KAPX.GL.W.0018.000000T0000Z-241101T1200Z/ /O.NEW.KAPX.SC.Y.0086.241101T0639Z-241101T1600Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 239 AM EDT Fri Nov 1 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kts from the north and highest waves around 7 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-LMZ323-341-342-344>346-011445- /O.CAN.KAPX.GL.W.0018.000000T0000Z-241101T1200Z/ /O.NEW.KAPX.SC.Y.0086.241101T0639Z-241101T1600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 239 AM EDT Fri Nov 1 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 10 feet. * WHERE...Portions of Lake Huron and Lake Michigan. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ347>349-011445- /O.CAN.KAPX.GL.W.0018.000000T0000Z-241101T1500Z/ /O.NEW.KAPX.SC.Y.0086.241101T0639Z-241101T1800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 239 AM EDT Fri Nov 1 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 31, 5:45 AM EDT, 5 hours 5 minutes earlier. Its key messages:
- Continued mild and unsettled with periods of showers and chances for thunderstorms along with gusty winds today.
- Lingering rain showers tonight, perhaps mixed with some wet snow across the eastern U.P. and interior higher terrain of northwest lower MI.
- Cooler/more seasonable to wrap up the week with additional rain chances arriving Sunday into early next week.
Area forecast discussion, Oct 31, 5:45 AM EDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
545 AM EDT Thu Oct 31 2024
.KEY MESSAGES...
- Continued mild and unsettled with periods of showers and
chances for thunderstorms along with gusty winds today.
- Lingering rain showers tonight, perhaps mixed with some wet
snow across the eastern U.P. and interior higher terrain of
northwest lower MI.
- Cooler/more seasonable to wrap up the week with additional
rain chances arriving Sunday into early next week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 231 AM EDT Thu Oct 31 2024
...Widespread showers and a few thunderstorms for Halloween...
High Impact Weather Potential...A few non-severe thunderstorms are
expected today across Eastern Upper and Northern Lower Michigan.
Elongated area of low pressure extends from near the Straits area
thru Southern Wisconsin and Central Iowa into the Central and
Southern Plains early this morning. Widespread convection continues
to develop along the entire length of this system...the northern
section of which is currently impacting the NW half of our CWA. Some
embedded thunder is still occurring...but most of the convection
overhead is simply shower activity due to very limited instability
(MUCAPES of only around 100 J/kg).
Sharp upper level trough axis will pivot northeastward out of the
Central Plains and into the Upper Mississippi Valley this morning...
closing off into an upper low over the Western Great Lakes this
afternoon. Prominent surface low will quickly develop just ahead of
this developing closed upper low and rapidly deepen as it moves into
Wisconsin by afternoon. This system system will then track
northeastward thru the Straits area by around 00Z this evening...
reaching SW Quebec by late tonight. Widespread showers and isold
thunderstorms will gradually spread into the rest of our CWA this
morning...and will then continue to impact our entire CWA for the
rest of the day and into this evening.
Significantly colder air will wrap into our area from west to east
tonight in the wake of this departing system...transitioning our
widespread synoptic precip event into a lake enhanced precip regime
beginning later this evening and continuing thru the overnight
hours. Sufficiently cold air will arrive across portions of Eastern
Upper Michigan overnight...resulting in some mix of snow with the
rain showers but little in the way of accumulation.
High temps will range from the 50s across Eastern Upper Michigan to
the lower 70s near Saginaw Bay. Low temps tonight will range from a
couple of degrees either side of 30 across Eastern Upper Michigan to
the low to mid 30s across all of Northern Lower Michigan.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 231 AM EDT Thu Oct 31 2024
Synopsis:
Low amplitude high pressure will build in for the weekend bringing
mostly clear skies and less active sensible weather. However, more
active weather looks to return Sunday into early next week as a
digging trough and its associated low pressure system track towards
the Great Lakes Region.
Forecast Details:
A few lingering showers are possible through mid-Friday morning with
northwest winds making lake induced showers possible. However, with
high pressure building in from the east, showers are expected to
diminish. Temperatures Friday will be noticeably cooler with highs
largely in the 40s before moderating back into the 50s for Saturday
with mostly sunny skies. By Sunday, active weather looks to return
as deep moisture is drawn into the region by the aforementioned
digging trough and associated low pressure system. Showers look to
spread south to north by mid-day Sunday with periods of wet weather
continuing through Wednesday. With this, southwest winds will
increase and temperatures look to return to unseasonably warm
daytime highs.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 545 AM EDT Thu Oct 31 2024
Low pressure will track thru the Straits area today...lifting
northeastward into SW Quebec by late tonight. Widespread
showers and a few thunderstorms will continue to impact our area
today into early evening...transitioning to lake enhanced
showers later this evening and late tonight as colder air wraps
into Northern Michigan in the wake of this system. Prevailing
conditions will remain mostly MVFR/IFR for the next 24 hours as
this precip impacts our region. LLWS will also continue to
impact some of our TAF sites this morning.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
LHZ345>349.
Small Craft Advisory until 8 PM EDT this evening for LMZ323-
341-342-344>346.
Small Craft Advisory until 8 PM EDT this evening for LSZ321-
322.
&&
SHORT TERM...MLR
LONG TERM...NSC
AVIATION...MLRHazardous weather outlook, Oct 31, 10:45 AM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1045 AM EDT Thu Oct 31 2024 MIZ016>018-020>036-041-042-086>088-095>099-011445- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1045 AM EDT Thu Oct 31 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. There is a slight chance for thunderstorms across portions of eastern upper and northwest lower today. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-011445- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1045 AM EDT Thu Oct 31 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Gale force wind gusts are expected across portions of Lake Superior, Lake Michigan and Lake Huron this evening into early Friday. There is a slight chance for thunderstorms today. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Oct 31, 10:12 AM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1012 AM EDT Thu Oct 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM Rain 3 NW Point Aux Pins on 45.76N 84.52W
10/31/2024 M2.78 Inch Mackinac MI Mesonet
Mesonet station GW1094 Pointe Aux Pins.
1000 AM Rain 3 S Pleasant View 45.48N 84.93W
10/31/2024 M2.31 Inch Emmet MI Mesonet
Mesonet station DW7032 New Haven.
0954 AM Rain 1 WNW Pellston 45.57N 84.80W
10/31/2024 M2.16 Inch Emmet MI ASOS
ASOS station KPLN Pellston - Rgnl Airport Of
Emmet County.
0956 AM Rain 1 S Suttons Bay 44.96N 85.65W
10/31/2024 M2.09 Inch Leelanau MI Mesonet
Mesonet station FW9533 Suttons Bay.
0700 AM Rain 2 N Suttons Bay 45.00N 85.65W
10/31/2024 M1.85 Inch Leelanau MI Cocorahs
Cocorahs station MI-LL-8 1 NNE Suttons Bay.
0800 AM Rain Charlevoix 45.32N 85.27W
10/31/2024 M1.85 Inch Charlevoix MI CO-OP Observer
CO-OP Observer station CHRM4 Charlevoix.
0700 AM Rain 3 SSE Ellsworth 45.12N 85.21W
10/31/2024 M1.80 Inch Charlevoix MI Cocorahs
Cocorahs station MI-CX-9 Ellsworth 3.4 SSE.
0958 AM Rain 2 E Norwood 45.24N 85.32W
10/31/2024 M1.74 Inch Charlevoix MI Mesonet
Mesonet station CW3642 Charlevoix.
0945 AM Rain 1 N Clarion 45.30N 84.90W
10/31/2024 M1.67 Inch Emmet MI Mesonet
Mesonet station EW3521 Harbor Springs.
0800 AM Rain 2 NNE Central Lake 45.10N 85.25W
10/31/2024 M1.61 Inch Antrim MI Cocorahs
Cocorahs station MI-AT-10 Central Lake 2.1
NNE.
0954 AM Rain 7 ENE Cheboygan 45.66N 84.33W
10/31/2024 M1.58 Inch Cheboygan MI Mesonet
Mesonet station CW3699 Cheboygan.
0800 AM Rain 1 NNW Cheboygan 45.65N 84.47W
10/31/2024 M1.48 Inch Cheboygan MI CO-OP Observer
CO-OP Observer station CHBM4 Cheboygan.
0700 AM Rain 1 ENE Harbor Springs 45.43N 84.98W
10/31/2024 M1.44 Inch Emmet MI Cocorahs
Cocorahs station MI-EM-5 Harbor Springs 0.7
ENE.
0923 AM Rain 2 ENE Trout Lake 46.19N 84.98W
10/31/2024 M1.43 Inch Chippewa MI Mesonet
Mesonet station TRLM4 Trout Lake.
0800 AM Rain 2 NNW East Jordan 45.19N 85.15W
10/31/2024 M1.40 Inch Charlevoix MI Cocorahs
Cocorahs station MI-CX-7 East Jordan 2.1
NNW.
0908 AM Rain 4 S Empire 44.76N 86.06W
10/31/2024 M1.38 Inch Benzie MI Mesonet
Mesonet station SBDM4 Bear.
0800 AM Rain 1 NE Bingham 44.88N 85.68W
10/31/2024 M1.37 Inch Leelanau MI CO-OP Observer
CO-OP Observer station NWFM4 NW Michigan
Research Farm.
0955 AM Rain 17 ESE Goetzville 46.00N 83.75W
10/31/2024 M1.37 Inch Chippewa MI AWOS
AWOS station KDRM Drummond Island.
0958 AM Rain 1 SSE Petoskey 45.36N 84.95W
10/31/2024 M1.32 Inch Emmet MI Mesonet
Mesonet station AS614 Petoskey.
1000 AM Rain 3 WSW Indian River 45.41N 84.67W
10/31/2024 M1.32 Inch Cheboygan MI Mesonet
Mesonet station 6081D 2 W Indian River.
0700 AM Rain 1 WSW Saint Ignace 45.86N 84.74W
10/31/2024 M1.30 Inch Mackinac MI Cocorahs
Cocorahs station MI-MC-5 St. Ignace 0.6 WSW.
0800 AM Rain 2 ENE Central Lake 45.08N 85.22W
10/31/2024 M1.28 Inch Antrim MI Cocorahs
Cocorahs station MI-AT-13 Central Lake 2.4
ENE.
0800 AM Rain 1 SSE Petoskey 45.36N 84.95W
10/31/2024 M1.22 Inch Emmet MI CO-OP Observer
CO-OP Observer station PTYM4 Petoskey NCMC.
0932 AM Rain 4 WSW Raco 46.36N 84.80W
10/31/2024 M1.22 Inch Chippewa MI Mesonet
Mesonet station RACM4 4 W Raco.
0700 AM Rain Mackinaw City 45.78N 84.73W
10/31/2024 M1.22 Inch Cheboygan MI Cocorahs
Cocorahs station MI-CB-7 Mackinaw City 1.1
ENE.
0700 AM Rain 1 WSW Ironton 45.26N 85.22W
10/31/2024 M1.20 Inch Charlevoix MI Cocorahs
Cocorahs station MI-CX-4 Charlevoix 4.3 SSE.
0955 AM Rain 1 S Sault Ste. Marie 46.47N 84.37W
10/31/2024 M1.16 Inch Chippewa MI AWOS
AWOS station KANJ Sault Ste Marie -
Municipal Airport.
0930 AM Rain 1 E Garnet 46.15N 85.27W
10/31/2024 M1.13 Inch Mackinac MI Mesonet
Mesonet station REXM4 1 WNW Rexton.
0945 AM Rain 6 SSW Beaver Island 45.63N 85.61W
10/31/2024 M1.08 Inch LMZ362 MI Mesonet
Mesonet station EW1109 Beaver Island.
0914 AM Rain 1 SW Kincheloe 46.24N 84.51W
10/31/2024 M1.07 Inch Chippewa MI Mesonet
Mesonet station RYDM4 Rudyard.
0730 AM Rain 2 W Sault Ste. Marie 46.49N 84.40W
10/31/2024 M1.01 Inch Chippewa MI CO-OP Observer
CO-OP Observer station SSMM4 Sault Ste.
Marie.
&&
FEFThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 11:09 PM EDT | Small Craft Advisory | APX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.